Idaho, 2010

Heavy Rain in Idaho, June 4, 2010

June 4, 2010 · NWS OTX · 1 event in 1 county or zone

Brief heavy rain led to urban flooding in the city of Coeur D'Alene. Some stormwater manhole covers were lifted up from the street with torrents of water gushing up from underneath.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Brief heavy rain led to urban flooding in the city of Coeur D'Alene. Some stormwater manhole covers were lifted up from the street with torrents of water gushing up from underneath. Some properties had flooding with water close to homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 4, 9:40 AM PST, 50 minutes earlier.

Area forecast discussion, Jun 4, 9:40 AM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1040 AM PDT FRI JUN 4 2010

.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM WILL BRING RAIN...GUSTY
WINDS...AND THE POTENTIAL FOR THUNDERSTORMS TO THE REGION TODAY.
LOCALIZED FLOODING WILL BE POSSIBLE TODAY...SINCE SOME SMALL
STREAMS ARE RUNNING HIGH FROM RECENT RAINS. SATURDAY WILL BE A
RELATIVELY QUIET DAY...THEN ANOTHER QUICK MOVING STORM SYSTEM WILL
BRING THE THREAT FOR LIGHT PRECIPITATION ON SUNDAY. DRIER AND
WARMER CONDITIONS ARE EXPECTED FOR THE BEGINNING OF THE NEXT WORK
WEEK...FOLLOWED BY MORE UNSETTLED WEATHER LATER IN THE WEEK.

&&

.DISCUSSION...
UPDATE THIS MORNING TO REMOVE FLOOD WATCH ACROSS THE EAST SLOPES...
OKANOGAN VALLEY...AND OKANOGAN HIGHLANDS. PRECIPITATION AMOUNTS AS
OF 900AM WERE RUNNING GENERALLY FROM 0.15-0.30" WITH VERY ISOLATED
HIGHER AMOUNTS. ADDITIONAL RAINFALL AMOUNTS THIS AFTERNOON WILL BE
GENERALLY LESS THAN 0.20" AS MAIN FORCING CONTINUES TO MIGRATE
INTO EASTERN REACHES OF WA AND NORTHERN ID. AT THIS HOUR...LOCAL
MSAS ANALYSIS IN COMBINATION WITH METARS SHOWS A 1002 MB SFC LOW
TRACKING ACROSS SOUTHERN WA INTO PORTIONS OF THE WA PALOUSE WITH
AN AXIS OF HEAVY RAIN CO-LOCATED ALONG THE N/NW PERIPHERY OF THE
LOW...GENERALLY STRETCHING FROM MOSES LAKE TO SANDPOINT. SOUTH AND
EAST OF THE LOW A PRONOUNCED DRY SLOT IS ALLOWING FOR SUN BREAKS
AND QUICK DEVELOPMENT OF THUNDERSTORMS WITH A FEW STRONG CELLS
ALREADY DEVELOPING ALONG THE NORTHERN BLUE MTNS. THESE CELLS WILL
BE MOVING TO THE EAST/NORTHEAST INTO SE WA AND CENTRAL ID THROUGH
THE AFTERNOON. ALL THINGS CONSIDERED...FLOOD WATCH WILL REMAIN IN
EFFECT FOR THE EASTERN ZONES WHICH WILL NOT ONLY RECEIVE MODERATE
PCPN RATES ON THE NORTHERN PERIPHERY OF THE LOW BUT ADDITIONAL
POST-FRONTAL CONVECTION THIS AFTERNOON. /SB

&&

.AVIATION...
LOW CEILINGS AND LIGHT RAIN LATE THIS MORNING WILL GIVE WAY TO
RISING CIGS AND MORE SHOWERY WEATHER EARLY THIS AFTERNOON.
THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR EASTERN WA AND THE ID
PANHANDLE THIS AFTERNOON...PARTICULARLY AT KPUW AND KLWS. THERE WILL
BE SOME POTENTIAL FOR SEVERE HAIL AND WINDS DESPITE LIMITED
INSTABILITY. STRONG WSW TO W WINDS WILL ALSO OCCUR ACROSS MUCH OF
THE REGION THIS AFTERNOON AND EVENING WITH GUSTS IN THE 25-35 KT
RANGE POSSIBLE AT MOST TAF SITES. DESPITE THE RAIN TODAY...STRATUS
SHOULD BE RATHER LIMITED OVERNIGHT DUE TO THE STRONG WESTERLY FLOW.
/NEUMAN

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        61  41  64  44  65  48 / 100  30  10  10  50  40
COEUR D'ALENE  59  42  64  43  66  46 / 100  40  10  10  50  40
PULLMAN        60  40  64  45  64  47 / 100  20  10  20  50  40
LEWISTON       67  45  71  50  70  52 /  90  20  10  20  50  40
COLVILLE       62  35  67  39  68  43 / 100  40  10  10  50  40
SANDPOINT      57  40  63  39  65  42 / 100  60  20  10  50  40
KELLOGG        54  40  60  40  62  44 / 100  70  10  10  50  40
MOSES LAKE     68  41  70  47  72  48 /  90  10   0  10  20  10
WENATCHEE      65  46  70  50  72  51 /  90  10   0  10  20  10
OMAK           65  40  69  42  71  46 / 100  10  10  10  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH THROUGH THIS EVENING CENTRAL PANHANDLE MOUNTAINS...
     IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE COUNTIES...
     LEWISTON AREA...NORTHERN PANHANDLE.

WA...FLOOD WATCH THROUGH THIS EVENING LOWER GARFIELD AND ASOTIN
     COUNTIES...NORTHEAST BLUE MOUNTAINS...NORTHEAST MOUNTAINS...
     WASHINGTON PALOUSE.

&&
Hazardous weather outlook, Jun 4, 4:17 AM PST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
517 AM PDT FRI JUN 4 2010

IDZ002>004-026-027-WAZ031>033-036-051400-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-SPOKANE AREA-
517 AM PDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

MODERATE RAIN WILL FALL THIS MORNING...FOLLOWED BY THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THE
THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS...DANGEROUS
LIGHTNING...HAIL...AND TORRENTIAL RAINS. THE MORNING RAIN...
FOLLOWED BY THE POTENTIAL FOR AFTERNOON DOWNPOURS COULD CAUSE
RAPID RISES ON CREEKS AND SMALL STREAMS. THERE WILL ALSO BE A
HEIGHTENED THREAT FOR MUD SLIDES AND DEBRIS FLOWS...ESPECIALLY
OVER STEEP OR MOUNTAINOUS TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME RIVERS AND STREAMS WILL RUN HIGH THROUGH THE WEEKEND DUE TO
SEVERAL DAYS OF HEAVY RAIN OVER THE LAST WEEK.

IDZ001-WAZ034-035-037-038-041>044-051400-
NORTHERN PANHANDLE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
517 AM PDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAIN WILL FALL TODAY...INCREASING THE POSSIBILITY
FOR FLOODING ON CREEKS AND SMALL STREAMS. THERE WILL ALSO BE
A HEIGHTENED THREAT FOR MUD SLIDES AND DEBRIS FLOWS...ESPECIALLY
OVER STEEP OR MOUNTAINOUS TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME RIVERS AND STREAMS WILL RUN HIGH THROUGH THE WEEKEND DUE TO
SEVERAL DAYS OF HEAVY RAIN OVER THE LAST WEEK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Kootenai

When
June 4, 10:30 AM PST to 11:30 AM PST
Where
Kootenai County, Coeur D Alene
Reported by
Newspaper
Coordinates
47.680, -116.780

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240070.